Getting me down: I have levothyroid iam on 200mg... - Thyroid UK

Thyroid UK
109,145 members126,783 posts

Getting me down

makemepainfree
makemepainfree

I have levothyroid iam on 200mg of thyroxine amongst other med for pain just had bloods done and also fir my sugar levels went toi slimming world tonught put on 8lbs iam trying hard going to pool toi excersise 3times a week if bloods come back iam type 2i think i will not stop screaming everything is against me iam 55yrs old and bleed 3weeks of every feeling so doown in dumps know there are alot mire people worse than me

5 Replies
oldestnewest

Hi makemepainfree, welcome to the forum.

The first step to good health is to get copies of your blood test results. You cannot just leave it all up to your doctor, because he doesn't know enough. You need to know exactly what he's testing, and exactly what the results are. You are on quite a high dose of levo, but are you converting it to the active hormone, T3? Given your symptoms, I think you probably aren't.

But, you should not be dieting. Especially not with Slimming World, because that is based on low/no-fat, and that is bad. Your body needs fat, and won't be happy without it. Nor will your brain. And, you need to ingest a decent number of calories to be able to convert T4 to T3. So, just eat normally, but with low sugar.

Have you had your vit D, vit B12, folate and ferritin tested? If not, it would be a good idea to ask for them to be done. :)

Thanks for your info not had results of bloods done today yet but will ask mire???? When i do one thing i suffer badly frim is brain fog and iam getting worse for my age i am usually very up beat but the weight thing is gettung me down

Brain-fog and weight-gain are both hypo symptoms. So, I'm guessing your FT3 is low. Do ask for your results. It's rare to have a doctor just hand them to you - they usually prefer you don't know! But, if you live in the UK, it's your legal right to have a copy. :)

If you bleed 3 weeks of every month then you are almost certainly low on ferritin (stored iron). Without a healthy level of ferritin your thyroxine won't work properly, which is possibly why you are on quite a high dose of Levothyroxine. I would also be surprised if your Vit B12 and Vit D aren't low, which will also make you feel below par and stop your Levothyroxine working. You will probably need to take ferrous fumarate, B12 and D at pretty high doses to begin with, and then within a couple of months you should start to feel a whole lot better. Try and get your doctor to test for these and post your results here where knowledgeable people will tell you how much to take and for how long. If your body is short of nutrients it will crave food and respond badly to exercise, and will not be in a position to lose weight.

makemepainfree
makemepainfree
in reply to eeng

It is very little blood though last year it was alot and had merina coil put in that stopped heavy bleeds i really need too discuss this with gp but that is a problem in its self as thet only have muns ti talk to you i live in Scotland dont know what it is like in other parts of the country still down this morning as couldntstop eating when i cam in last night lucky it was all the right stuff as dont buy sweets and cakes anymore

You may also like...